Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Follow-Up


  • Please log in to reply
6 replies to this topic

#1 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 450 posts
  • LocationNorthern Virginia

Posted 10 December 2012 - 02:39 PM

I had my follow up appointment with my MDS Doctor today. I was a little disappointed in that it didn't seem that he had read my chart or the forms that I'm required to fill out before my appointment. He's still reluctant to diagnose me with Parkinson's but indicated that is most likely what my problem is. He's starting me on a very low dose of Mirapex, .25mg, to see if that will help with the tremor in my hand and foot. Although, the tremors aren't off the charts, they are starting to bother me some, especially the hand tremor. I'm concerned with the side effects of Mirapex being that I'm already experiencing fatigue. I'm supposed to take it 3 times a day. Does anyone have any suggestions that will help me to avoid some of the side effects? My doctor seems confident that this prescription will help with my tremors.

I've also agreed to a sleep study to rule out Sleep Apnea as a cause for my fatigue.

Dave

Edited by DaveN, 10 December 2012 - 07:46 PM.


#2 vipowitz

vipowitz

    Advanced Member

  • Members
  • PipPipPip
  • 166 posts
  • Locationflorida

Posted 10 December 2012 - 06:37 PM

my initial neuro started me on mirapex. turned me into a ZOMBIE. I called his office and informed his staff that I could not tolerate the mirapex, but they said cut down on the dosage. I tried but that was bad, too. needless to say, that dr is me ex-neuro. Where is your mds's office?

#3 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 450 posts
  • LocationNorthern Virginia

Posted 10 December 2012 - 07:46 PM

In Northern Virginia. I'm supposed to start by taking half a pill 3 times a day for the first week, then 1 pill 3 times a day for another week, finally ending with 2 pills 3 times a day. I'm hoping I don't end up a Zombie on this stuff. This concerns me the most because everything I already take makes me a little tired and I've been dealing with Fatigue as of late.

#4 Golden01

Golden01

    Advanced Member

  • Members
  • PipPipPip
  • 667 posts

Posted 10 December 2012 - 10:04 PM

Many people do very well on Mirapex. My husband was not one of them. He stopped after about six weeks and it took about another month or so until he was back to normal. Work closely with your doctor.

Husband diagnosed in 2005-Medicines: Azilect, Artane, and Amantadine, Levodopa (1X/Day); Sister and Best Friend from Childhood also have PD


#5 StrkL

StrkL

    Advanced Member

  • Members
  • PipPipPip
  • 39 posts
  • LocationColorado

Posted 17 December 2012 - 02:40 PM

I don't understand why your doctor is putting you on Mirapex. Usually, when people are first being diagnosed, doctors put them on sinemet to see if they respond. If you look on this site, at the Ask the Doctor Forum, you will see several threads on this. Once people are diagnosed, they may be put on Mirapex or something similar then, but sinemet is used to initially diagnose them.
StrkL

#6 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 450 posts
  • LocationNorthern Virginia

Posted 17 December 2012 - 03:32 PM

He told me he doesn't like to start with Sinemet, he prefers Mirapex. As a new patient and someone early in the process, I'm really not in the position of requesting a specific prescription. So far, the Mirapex has not had any negative effects yet with the exception of my hand tremor being more noticeable. I've also not seen any positive effects. I'm a patient man. I'm not sure what it says if Mirapex works or doesn't work. Probably nothing.

Dave

#7 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 450 posts
  • LocationNorthern Virginia

Posted 30 December 2012 - 11:05 AM

Thought I'd add an update on how I'm doing with the Mirapex. I finally made it to .5 mg every 8 hours. My tremors were completely gone at that dose. Unfortunately, at that dose, I can barely keep my eyes open. My doctor asked me to dial it back to .25 mg every 8 hours. It handles the tremors for the most part except when I'm stressed or my pain levels from my legs are elevated. The sleepiness is still there but nothing I can't handle.

Dave




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users